MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION; DXE CATHETER, EMBOLECTOMY

COOK VANDERGRIFT INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION; DXE CATHETER, EMBOLECTOMY
Model Number G26515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Foreign Body In Patient (2687)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.E3: occupation: doctor.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient anatomy before surgery and at the time of failure: pacemaker leads had been placed from the left subclavian vein to the right atrium and right ventricle respectively.This was a case of lead extraction approached from the right femoral vein to the right ventricle.The user inserted lr-nes002 from the right femoral vein and grasped the lead with the snare and pulled the lead with the tip electrode into the 16fr sheath.Then he pulled the snare, and the tip electrode of the lead got caught somewhere/something in the 16fr sheath and severed.The severed tip electrode of the lead entered the renal vein.The physician did not attempt to remove the severed tip in the renal vein transvenously because it was determined that the object was too small, there was no device that could enter the renal vein, and there were possible secondary adverse events if he tried too hard.He decided to monitor the patient.Lead extraction was completed.Updated on 12sep2024: rep's comment about the cause of breakage: the cause is a procedural issue, and i don't think the physician believes that the cook product was the direct cause of the problem.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.The lot of the device was known.The device was not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint is acknowledged, but could not be confirmed, other than by the customer's testimony.The complaint/event that was entered and reported within trackwise: "the tip electrode of the lead severed and left in the renal vein." the device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient anatomy before surgery and at the time of failure: pacemaker leads had been placed from the left subclavian vein to the right atrium and right ventricle respectively.This was a case of lead extraction approached from the right femoral vein to the right ventricle.The user inserted lr-nes002 from the right femoral vein and grasped the lead with the snare and pulled the lead with the tip electrode into the 16fr sheath.Then he pulled the snare, and the tip electrode of the lead got caught somewhere/something in the 16fr sheath and severed.The severed tip electrode of the lead entered the renal vein.The physician did not attempt to remove the severed tip in the renal vein transvenously because it was determined that the object was too small, there was no device that could enter the renal vein, and there were possible secondary adverse events if he tried too hard.He decided to monitor the patient.Lead extraction was completed.Updated on 12sep2024: rep¿s comment about the cause of breakage: the cause is a procedural issue, and i don't think the physician believes that the cook product was the direct cause of the problem.

Brand Name
LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION
Common Device Name
DXE CATHETER, EMBOLECTOMY
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key20245231
Report Number2522007-2024-00033
Device Sequence Number12585818
Product Code DXE
UDI-Device Identifier10827002265179
UDI-Public(01)10827002265179(17)260930(10)N199176
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961992
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberG26515
Device Catalogue NumberLR-NES002
Device Lot NumberN199176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale